Gabapentin (Neurontin)

Discussion in 'Treatments' started by Jeff M., Jan 17, 2014.

    1. Chinmoku

      Chinmoku Member Benefactor

      Tinnitus Since:
      10/2018
      Cause of Tinnitus:
      Unknown, possibly medication
      @linearb , I was thinking of you and wondering how you have been doing with the gabapentin reduction?
      On the pregabalin side, I dropped 25mg of pregabalin and the tinnitus went up a notch, plus my eye floaters became more prominent and I got restless leg type symptoms.
       
      • Hug Hug x 2
    2. linearb
      Psychedelic

      linearb Member Benefactor Hall of Fame

      Location:
      temporarily banished from this plane of existence.
      Tinnitus Since:
      1999
      Cause of Tinnitus:
      karma
      @Chinmoku I had no problem getting down to about 300mg, but once I went lower, the really nasty "metallic, grating, piercing" aspect of my tinnitus started to rear up again. I am unsure if that is a withdrawal effect, but I'm a little skeptical because that "metallic, gating, piercing" sound was what drove me the most insane about this condition for the number of years I was unmedicated, so it does look to me at this point like there is some synergy for me between GabaP and Klonopin.

      I might try to tamp it down further again at some point, but, now back to ~400mg and feeling a lot more normal and thinking about tinnitus a lot less again... eh.... being on these drugs isn't great, but neither is being miserable all the time.

      I've also been through a sort of insanely stressful couple weeks as far as a serious health scare with our kid and then my own exposure to tetanus along with a bad bite from a probable lyme tick, causing two different antibiotics. So, I am sure all that piled on, and if I reduce again it will be a month or so down the line when I've got a 6-8 week period of things being a lot more relaxed.
       
      • Like Like x 1
      • Hug Hug x 1
    3. Chinmoku

      Chinmoku Member Benefactor

      Tinnitus Since:
      10/2018
      Cause of Tinnitus:
      Unknown, possibly medication
      Whoa, you are a superhero @linearb. I read about your adventures with powered saws, motorbikes, snow, injuries, your kid (I hope she is well now) and I always wonder how on earth can this guy do all this stuff with tinnitus, visual snow etc when I struggle to get out of bed and get on a bus due to tinnitus, eye floaters and restless legs? I used to drive a motorcycle too pre-tinnitus, I hope I'll be able to drive again some day.

      I am trying to reduce pregabalin again but the metallic grating tinnitus is exactly what I get, at an insanely high frequency. I am very concerned about what pregabalin can do to me and my brain in the long run, but if I need to live the next 20-30 years miserably all the time I may have to make a different choice, I understand that, but I would like to make at least an attempt to get off and stay off for a while. Apparently, both gabapentin/pregabalin and clonazepam work on gaba but through different mechanisms, gabapentin/pregabalin do not work on gaba receptors directly. I can see why Schulman thinks there is a sinergy, but who knows what happens to our brains. However your experience is interesting, you can have a good life while on those meds. It makes me think.
       
      • Like Like x 1

Share This Page

Loading...